I have been on about 3 mg of subutex for 4 months, during the last month I slowly cut down to 2, then 1.5, then 1 and I have stopped. it is day 2 and im not dealing well, even though it is not as bad as opiate withdrawals I have endured in the past it is not good. I am so drained and anxious, I am fighting off panic attacks constantly and crampy legs, sweats, the whole shabang. I have a almost 4 month old son and I am doing my best to get me back for him and for me, I was clean for 2 years and when I met his father and tried to help him get clean, he turned it around and it became a very abusive relationship, after I had my son I was given a prescription for loritabs and I knew that the flood gates had been opened, after all that time of me being clean, I lost the desire and had drugs in my face constantly due to my ex's substance abuse problems. I got put on subutex immediately after the prescription was gone because I didn't want to put substances into my son, or fail him. It was a temporary fix and I intended it to be, I NEED TO HAVE AN IDEA OF HOW MUCH LONGER I HAVE TO GO, I need a goal to push towards, the doctor/clinic that prescribed it gave me far more than I needed and I repeatedly told them I did not need anywhere near 16 mg a day, but my respect for that clinic is gone, she told me to cut my dose in half for a week then just stop, if its this bad now I know it would be wayyyyy worse if I had listened to her and took so much more than I needed, it was a scam to keep clients paying longer and I think it should be monitored much closer and done by private doctors and professionals that have familiarity with their patients, and care for overall well being of them. The medicine saved me and gave me the time to find somewhere good for me and my son to live, I have let my family know whats going on, and that I don't know when it will not go on. I am too far into this to turn back and I will not waste the money. I didn't taper off as slowly as some of the others I have read about, the doctors that prescribed it told me it wouldn't matter theres no issues with people coming off of it, they lied. I think there is only one NA meeting in this town and its on Friday nights, I don't have a vehicle and I don't know anyone here. so my support group is my family and my son but I feel A LOT OF THINGS RIGHT NOW and am frozen so to speak trying to relax and not break down. I cant take any medications and don't have a personal doctor. since I breastfeed my son I cant take flexural or clonidine, and without putting substances in my body I cant stop this, I need a goal, an idea of when this will stop would give me encouragement and strength. I was never happier than I was when I was clean NEVER and I know that any substance even one that can be temporarily beneficial takes away from me being real, and I want to be that again. If anybody has knowledge or experience with this or any tips on not having so much anxiety I would really appreciate it, I have a week off from school and it starts Tuesday, I am praying that I will start feeling normal before long, even if its a lie it may help me to get through this better, on my own I think the worst and really need to believe it will be better soon. thanks
Welcome to the forum! Sounds like you're doing REALLY good for 2 days off the subs. Since you were only on them for 4 mos and you tapered down fairly low.....along with your age....you should recover faster than some that have been on high doses for years and years, ya know?
As you know, subs have a long half life....and if you can hang on....each day will take you thru different challenges...but it is typical to have it out of your system around the 21 day mark. Keep in mind, everybody is different...but I say that because your dose was low, your duration being on them was short and you are young so your body will heal more quickly.
You may know about some of these, but I'll just throw out some things that will ease your w/drawals as you heal thru detox and purge the subs.
Imodium for tummy and bathroom issues, hot Epsom salt baths (they come in different aromatherapy blends), LOTS of water and fluids, something with electrolytes in it....Emergen-C is my first choice because of all the vitamins, mineral and antioxidants in it...plus it's liquid so it is absorbed quicker, but Gatorade, Powerade, Vitamin Water (the Revive one) also all have electrolytes in them. If you can't eat, drink something with protein and nutrients like Carnation Breakfast Essentials, Ensure or Boost.
A hot pad, lots of pillows, music, funny youtubes or TV and clean sheets, towels and jammies (all cotton works best).
I probably forget something...but others will add their tricks and favorite detox tools. A good attitude and knowing every day you aren't putting a narcotic in your body you are healing....will take you far..wish you the best~
thank you, so far its been not as bad as withdrawals before but stil bad, and a lot of differences now than before, like I have my boy and am living with my aunt, college, taking on new things and without a substance I am relearning them all. since I breastfeed I cant take almost anything, Tylenol pm for a couple days tops, I will look in to emergen c I haven't heard of it , I am already doing the generic version of ensure I cant seem to eat, it too me the entire day to eat a chocolate chip pancake, and a package of fruit snacks. and I think I have carnation instant breakfast from when I had my wisdom teeth removed. I have tons of herbal remedies that I cant use bc it would not be safe for him. I am just digging a hole in the couch and watching movies, I may go snatch my aunts aromatherapy salts when he falls asleep and im pacing around. thank you for responding to my post it is calming to have someone other than myself giving me advice, and I really appreciate it.
The Emergen-C is a good all around supplement and should be safe while breast feeding. You can buy boxes with 30 packets in them....different flavors....most places have them now...Walmart, Kroeger Markets, Dollar General type stores.
You're forming a new life style.....and you are doing great! Let us know how you're doing ok?
Hi there! I just wanted to add my support. I don't have personal experience with subs, but I know the misery of opiate withdrawals. Definitely try the aromatherapy salts. Epsom salts in a nice hot bath can help a lot too. Above all else, be sure to stay hydrated and nourished. Ensure and Carnation Instant Breakfast are filled with vitamins and nutrients and will be great for you. Hang in there and keep fighting! You can do this!! We are here for you all the way!
Not much change, I did eat a little more today and drinking ensure and carnation. I started dry heaving every time I thought about eating until around 3. more depression than anxiety but that means that I am gaining some defined emotional responses rather than just feeling like I have no idea whats wrong but something is. Does anyone know what the deal is with all the sneezing? I have scared the begeezes out of my son several times now sneezing. sleep is really difficult but day 3 is almost over. thank you for the support it helps alot
you are doing really good! the sneezing is coming on because the sympathetic nervous system (aka fight or flight system) is a overdrive. That is what is causing you to have the runny nose, sweating, gi issues, etc...
I've never detoxed from subs but I am tapering right now from years of fentanyl. I think any opiate withdrawal is no fun whatsoever.
Keep remembering that the end will come at some point at that hard work is the only way to get there (at least that is what I am trying to do...)
thanks for telling me that, I was really confused ive never experienced sneezing like this during detox. red bull made me feel normal again for a day, I think it was because of the b vitamins in it, but I can only drink them once in a while, and Tylenol pm definitely inhibits milk production so that was out the door after one day, I am not having any more physical issues and the leg cramping stopped 3 nights ago but im still very restless and anxiety all day, evening time is when the anxiety subsides, imessed up my last assignment in college orientation due to my mind being all fuddled and I have to re take it now. I cant really remember how long it took for my mind to get itself together and my motivation to come back it was so many years ago but I remember how good life felt when I did, I am anging onto that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.